Alert archive / West Virginia / Heat Advisories in 2012
Heat Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this heat advisory at Jun 30, 2012, 3:18 PM EDT for 4 counties in Kentucky; Gallia County, Lawrence County, Ohio; 9 counties in West Virginia. It took effect at Jul 1, 2012, 1:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2012, 3:18 PM EDT (19:18 UTC)
- In effect from
- Jul 1, 2012, 1:00 PM EDT
- Expired
- Jul 1, 2012, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -489 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS71 KRLX 301918 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EDT SAT JUN 30 2012 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-010330- /O.NEW.KRLX.HT.Y.0003.120701T1700Z-120701T2200Z/ /O.CON.KRLX.HT.Y.0002.000000T0000Z-120701T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON 318 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT SUNDAY. * HEAT INDEX VALUES...AROUND 100 DEGREES DUE TO TEMPERATURES IN THE 90S AND DEW POINTS IN THE MID AND UPPER 60S. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...TAKE BREAKS IN AN AIR- CONDITIONED ROOM. THOSE WITHOUT ELECTRICITY SHOULD TRY TO TAKE BREAK INSIDE AIR CONDITIONED BUILDINGS. LIMIT EXPOSURE IN THE SUN. CHECK IN ON RELATIVES AND NEIGHBORS. ALSO...MAKE SURE PETS AND LIVESTOCK HAS ACCESS TO SHADE AND WATER. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ OHZ066-067-075-076-083>085-WVZ008>011-016>020-027>032-010000- /O.CON.KRLX.HT.Y.0002.000000T0000Z-120701T0000Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 318 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...IN THE UPPER 90S DUE TO TEMPERATURES AROUND 90...AND DEW POINTS IN THE UPPER 60S. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...TAKE BREAKS IN AN AIR- CONDITIONED ROOM. LIMIT EXPOSURE IN THE SUN. CHECK IN ON RELATIVES AND NEIGHBORS. ALSO...MAKE SURE PETS AND LIVESTOCK HAS ACCESS TO SHADE AND WATER. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
4 follow-up statements
989 WWUS71 KRLX 010026 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 826 PM EDT SAT JUN 30 2012 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-011030- /O.EXP.KRLX.HT.Y.0002.000000T0000Z-120701T0000Z/ /O.CON.KRLX.HT.Y.0003.120701T1700Z-120701T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON 826 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT SUNDAY... ...HEAT ADVISORY HAS EXPIRED... * HEAT INDEX VALUES...UP TO 103 DUE TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEW POINTS IN THE UPPER 60S. * TIMING...SUNDAY AFTERNOON AND EARLY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...TAKE BREAKS IN AN AIR- CONDITIONED ROOM. THOSE WITHOUT ELECTRICITY SHOULD TRY TO TAKE BREAK INSIDE AIR CONDITIONED BUILDINGS. LIMIT EXPOSURE IN THE SUN. CHECK IN ON RELATIVES AND NEIGHBORS. ALSO...MAKE SURE PETS AND LIVESTOCK HAS ACCESS TO SHADE AND WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ OHZ066-067-075-076-083>085-WVZ008>011-016>020-027>032-010130- /O.EXP.KRLX.HT.Y.0002.000000T0000Z-120701T0000Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 826 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY FOR TODAY HAS BEEN ALLOWED TO EXPIRE. HEAT INDICES TOMORROW WILL WARM INTO THE MID TO UPPER 90S. $$
922 WWUS71 KRLX 010706 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 306 AM EDT SUN JUL 1 2012 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-011515- /O.CON.KRLX.HT.Y.0003.120701T1700Z-120701T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON 306 AM EDT SUN JUL 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEW POINTS IN THE UPPER 60S TO AROUND 70. * TIMING...THIS AFTERNOON AND EARLY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...TAKE BREAKS IN AN AIR- CONDITIONED ROOM. THOSE WITHOUT ELECTRICITY SHOULD TRY TO TAKE BREAK INSIDE AIR CONDITIONED BUILDINGS. LIMIT EXPOSURE IN THE SUN. CHECK IN ON RELATIVES AND NEIGHBORS. ALSO...MAKE SURE PETS AND LIVESTOCK HAS ACCESS TO SHADE AND WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
474 WWUS71 KRLX 011351 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 951 AM EDT SUN JUL 1 2012 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-012200- /O.CON.KRLX.HT.Y.0003.120701T1700Z-120701T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON 951 AM EDT SUN JUL 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEW POINTS IN THE UPPER 60S TO AROUND 70. * TIMING...THIS AFTERNOON AND EARLY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...TAKE BREAKS IN AN AIR- CONDITIONED ROOM. THOSE WITHOUT ELECTRICITY SHOULD TRY TO TAKE BREAK INSIDE AIR CONDITIONED BUILDINGS. LIMIT EXPOSURE IN THE SUN. CHECK IN ON RELATIVES AND NEIGHBORS. ALSO...MAKE SURE PETS AND LIVESTOCK HAS ACCESS TO SHADE AND WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
700 WWUS71 KRLX 011929 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 329 PM EDT SUN JUL 1 2012 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-020330- /O.NEW.KRLX.HT.Y.0004.120702T1600Z-120702T2300Z/ /O.CON.KRLX.HT.Y.0003.000000T0000Z-120701T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK...CHATTAROY... AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY... SWITZER...HOLDEN...MAN...MADISON 329 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT MONDAY. * HEAT INDEX VALUES...100 TO 105 * TIMING...THIS AFTERNOON AND EARLY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...TAKE BREAKS IN AN AIR- CONDITIONED ROOM. THOSE WITHOUT ELECTRICITY SHOULD TRY TO TAKE BREAK INSIDE AIR CONDITIONED BUILDINGS. LIMIT EXPOSURE IN THE SUN. CHECK IN ON RELATIVES AND NEIGHBORS. ALSO...MAKE SURE PETS AND LIVESTOCK HAS ACCESS TO SHADE AND WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ OHZ066-067-075-076-083>085-WVZ008>011-016>019-027>029-020330- /O.NEW.KRLX.HT.Y.0004.120702T1600Z-120702T2300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-CLAY-BRAXTON-GILMER- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...CLAY... SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE 329 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT MONDAY. * HEAT INDEX VALUES...95 TO 105 * TIMING...MONDAY AFTERNOON AND EARLY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ 26
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jun 30, 3:13 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 30, 3:13 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
313 PM EDT SAT JUN 30 2012
.SYNOPSIS...
CONVECTION COVERAGE AND TIMING NOT AS CLEAR CUT AS YESTERDAY.
WEAK MID LEVEL DISTURBANCES MAY STILL TRIGGER OVERNIGHT CONVECTION
HEAT AND HUMIDITY PERSIST NEXT WEEK WITH LOW CHANCES OF CONVECTION.
&&
.NEAR TERM /THROUGH SUNDAY/...
NOT YOUR USUAL DAY ROUTINE HERE. THANKS TO OUR NORTHERN NEIGHBOR AT
PITTSBURGH FOR HELPING US IN BACK UP.
CERTAINLY CAPE/INSTABILITY NOT AS HIGH AS FRIDAY. WILL LEAVE THE
MARGINAL HEAT ADVISORY FOR THE REST OF THIS AFTERNOON...
AND POST A SMALLER ONE FOR SUNDAY AFTERNOON...MAINLY FOR THE CRW-HTS
VCNTY ON WEST.
STILL THINK CONVECTION MAY FIRE ALONG THE INTERSTATE 70 CORRIDOR IN
INDIANA LATE THIS AFTERNOON...THEN MOVE FROM ABOUT 280 DEGREES
INTO OUR CENTRAL COUNTIES. SO HAVE SLIGHTLY HIGHER POPS FROM NEAR
JACKSON COUNTY OHIO ON EAST INTO CENTRAL WV AND LATER THAN YESTERDAY.
MOS POPS MOSTLY AOA 14 PERCENT ON SUNDAY...BUT WILL LEAVE OUR HIGHER
POPS OF 20 SOUTH TO 30 CENTRAL AND NORTH.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
WITH NORTHWEST FLOW CONTINUING ACROSS THE REGION...EXPECT TRAIN OF
CONVECTIVE COMPLEXES/UPPER LEVEL IMPULSES TO CONTINUE. TIMING AND
LOCATION OF EACH INDIVIDUAL COMPLEX IS VERY TOUGH. BLENDED TOWARDS
THE NAMDNG5...WHICH AT LEAST SHOWS SOME PROGRESSION OF INDIVIDUAL
SYSTEMS ACROSS THE FORECAST AREA...BUT AGAIN...CONFIDENCE IS FAIRLY
LOW IN SPECIFICS AT THIS POINT...AND FURTHER REFINEMENT WILL LIKELY
BE NEEDED AS WE HEAD INTO NEXT WEEK. WITH THE CENTRAL US RIDGE
STAYING IN PLACE...EXPECT TO SEE THE ABOVE NORMAL TEMPERATURES
CONTINUE THROUGH THE SHORT TERM...ALTHOUGH IT DOES NOT LOOK TO BE AS
HOT AS PREVIOUS FEW DAYS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
COMMS ISSUES HERE AT RLX SO WILL KEEP EXTENDED SHORT.
UPPER RIDGE TO HOLD ON PLACE OVER CENTRAL CONUS WITH CWA STILL
POSSIBLE TO HANG ONTO 500MB FLOW...AND THUS DISTURBANCES ALOFT.
THEREFORE...PATTERN WILL LINGER FOR THE FORESEEABLE FUTURE WITH HOT
WEATHER IN PLACE...BUT CHANCES FOR SHOWERS AND STORMS. CARRYING THE
BETTER CHANCES DURING THE DAYS BUT NOT ELIMINATING THEM AT NIGHT. NO
RELIEF IN SIGHT WITH THE TEMPERATURES HOLDING IN THE 90S FOR THE
LOWLANDS AND 80S IN THE MOUNTAINS.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
CONVECTION MAY STILL FIRE ALONG INTERSTATE 70 CORRIDOR ON SOUTH
LATE TODAY INTO THE OVERNIGHT HOURS. THINK THE CONVECTION COULD
BE A BIT LATER THAN 24 HOURS AGO...BUT CERTAINLY NOT THE SAME
SCENARIO.
HAVE SCATTERED TO BROKEN CUMULUS FORMING 3 TO 6 THSD FT AGL
AND VSBY MAY LOWER TO 5 MILES IN HAZE AFTER 00Z...AND OF COURSE...
AOB 3 MILES IN ANY CONVECTION.
HAVE VSBY 1 TO 3 MILES IN FOG 09Z TO 12Z SUNDAY...ESPECIALLY IN
VALLEY LOCATIONS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: THE COVERAGE OF CONVECTION 00Z TO 06Z...
AND THE COVERAGE OF FOG DURING THE PREDAWN HOURS OF SUNDAY MAY
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H M M M H H H H M M
HTS CONSISTENCY H M M M M M H H H H M M
BKW CONSISTENCY H H H H H H H H H H M M
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H M M H H H H H H H M M
CKB CONSISTENCY H M H H H H H H H H L L
AFTER 18Z SUNDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
HEAT ADVISORY FROM 1 PM TO 6 PM EDT SUNDAY FOR WVZ005>007-
013>015-024>026.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
HEAT ADVISORY FROM 1 PM TO 6 PM EDT SUNDAY FOR OHZ086-087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
HEAT ADVISORY FROM 1 PM TO 6 PM EDT SUNDAY FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...26
AVIATION...KTBHazardous weather outlook, Jun 30, 4:27 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EDT SAT JUN 30 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 011200- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- 427 AM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>040-046-047-011200- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 427 AM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:28 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 32 min |
| Jun 30, 5:55 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 35 min |
| Jun 30, 6:28 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 47 min |
| Jun 30, 7:00 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 36 min |
| Jun 30, 7:02 PM EDT | Areal Flood Advisory | RLX | McDowell, Wyoming | 118 min |
| Jun 30, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 38 min |
| Jun 30, 7:27 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 33 min |
Nearby
Heat Advisories in West Virginia, 2012Heat Advisories in Kentucky, 2012Heat Advisories in Ohio, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.